Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Extending continuous linear functionals in convergence vector spaces


Authors: S. K. Kranzler and T. S. McDermott
Journal: Trans. Amer. Math. Soc. 200 (1974), 149-168
MSC: Primary 46A15
MathSciNet review: 0407557
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (E,\tau )$ be a convergence vector space, $ M$ a subspace of $ E$, and $ \varphi $ a linear functional on $ M$ continuous in the induced convergence structure. Sufficient and sometimes necessary conditions are given that (1) $ \varphi $ has a continuous linear extension to the $ \tau $-adherence $ \bar M$ of$ M$; (2) $ \varphi $ has a continuous linear extension to $ E$; (3) $ \bar M$ is $ \tau $-closed; (4) every $ \tau $-closed convex subset of $ E$ is $ \sigma (E,E')$-closed. Several examples are included illustrating the extent and limitations of the theory presented.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Éléments de mathématique. XVIII. Part. I: Les structures fondamentales de l'analyse. Livre V: Espaces vectoriels topologiques, Actualités Sci. Indust., no. 1229, Hermann, Paris, 1955. MR 17, 1109. MR 0077882 (17:1109d)
  • [2] C. H. Cook and H. R. Fischer, On equicontinuity and continuous convergence, Math. Ann. 159 (1965), 94-104. MR 31 #3995. MR 0179752 (31:3995)
  • [3] -, Regular convergence spaces, Math. Ann. 174 (1967), 1-7. MR 37 #5837. MR 0230274 (37:5837)
  • [4] J. Dieudonné and L. Schwartz, La dualité dans les espaces $ (F)$ et (LF), Ann. Inst. Fourier (Grenoble) 1 (1949), 61-101. MR 12, 417. MR 0038553 (12:417d)
  • [5] H. R. Fischer, Limesräume, Math. Ann. 137 (1959), 269-303. MR 22 #225. MR 0109339 (22:225)
  • [6] A. Grothendieck, Sur les espaces $ (F)$ et (DF), Summa Brasil. Math. 3 (1954), 57-123. MR 17, 765. MR 0075542 (17:765b)
  • [7] H. Hogbe-Nlend, Théorie des bornologies et applications, Lecture Notes in Math., vol. 213, Springer-Verlag, Berlin, 1971. MR 0625157 (58:30002)
  • [8] L. Hörmander, On the range of convolution operators, Ann. of Math. (2)76 (1962), 148-170. MR 25 #5379. MR 0141984 (25:5379)
  • [9] J. Horváth, Topological vector spaces and distributions. Vol. 1, Addison-Wesley, Reading, Mass., 1966. MR 34 #4863.
  • [10] H. H. Keller, Räume stetiger multilinearer Abbildungen als Limesräume,Math. Ann. 159 (1965), 259-270. MR 33 #1695. MR 0193475 (33:1695)
  • [11] H. H. Keller, Limit vector spaces of Marinescu type, Rev. Roumaine Math. Pures Appl. 13 (1968), 1107-1112. MR 38 #4944. MR 0236649 (38:4944)
  • [12] G. Marinescu, Espaces vectoriels pseudotopologiques et théorie des distributions, Hochschulbücher für Mathematik, Band 59, VEB Deutscher Verlag der Wissenschaften, Berlin, 1963. MR 29 #3878. MR 0166605 (29:3878)
  • [13] L. Schwartz, Théorie des distributions. Vols. I, II, Actualités Sci Indust., nos. 1091, 1122, Hermann, Paris, 1950, 1951. MR 12, 31; 833.
  • [14] A. E. Taylor, Introduction to functional analysis, Wiley New York, 1963. MR 0098966 (20:5411)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46A15

Retrieve articles in all journals with MSC: 46A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0407557-4
Article copyright: © Copyright 1974 American Mathematical Society